Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 11, NWS Missoula, MT

October 17, 2007Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Oct 17, 2007, 8:17 PM PDT for Clearwater County, Idaho County, Idaho. It took effect at Oct 18, 2007, 12:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 8:17 PM PDT (03:17 UTC)
In effect from
Oct 18, 2007, 12:00 PM PDT
Expired
Oct 18, 2007, 6:32 PM PDT
In force
7 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 180317
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
917 PM MDT WED OCT 17 2007

IDZ007-181800-
/O.UPG.KMSO.HW.A.0001.071018T1900Z-071019T0600Z/
/O.NEW.KMSO.WI.Y.0011.071018T1900Z-071019T0400Z/
OROFINO/GRANGEVILLE REGION-
817 PM PDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM PDT THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTH WINDS ARE POSSIBLE OVER THE CAMAS PRAIRIE IN NORTH
CENTRAL IDAHO THURSDAY AFTERNOON AND EVENING. SUSTAINED WINDS
30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE AROUND THE
GRANGEVILLE AREA. WINDS ARE EXPECTED TO DIMINISH BY THE LATE AFTERNOON.

ON FRIDAY AFTERNOON STRONG WINDS REACHING ADVISORY CRITERIA WILL
RETURN OVER THE CAMAS PRAIRIE AHEAD OF AN ADVANCING COLD FRONT.
WINDS ARE EXPECTED TO AGAIN DIMINISH BY THE LATE AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KMSO 181446
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
846 AM MDT THU OCT 18 2007

IDZ007-182200-
/O.CON.KMSO.WI.Y.0011.071018T1900Z-071019T0400Z/
OROFINO/GRANGEVILLE REGION-
746 AM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

STRONG SOUTH WINDS ARE EXPECTED OVER THE CAMAS PRAIRIE IN NORTH
CENTRAL IDAHO THIS AFTERNOON AND EVENING. SUSTAINED WINDS 30 TO 40
MPH WITH GUSTS UP TO 50 MPH WILL OCCUR AROUND THE GRANGEVILLE AREA.
WINDS WILL DIMINISH BY LATE EVENING.

ON FRIDAY AFTERNOON STRONG WINDS ARE POSSIBLE OVER THE CAMAS
PRAIRIE AHEAD OF AN ADVANCING COLD FRONT. 

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 182057
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
257 PM MDT THU OCT 18 2007

IDZ008-190400-
/O.EXA.KMSO.WI.Y.0011.000000T0000Z-071019T0400Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
157 PM PDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

STRONG SOUTH WINDS ARE OCCURRING OVER THE LOWER HELLS CANYON AND
SALMON RIVER REGIONS IN NORTH CENTRAL IDAHO THIS AFTERNOON.
SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE INTO LATE EVENING.

ON FRIDAY AFTERNOON STRONG WINDS ARE POSSIBLE AGAIN AHEAD OF AN
ADVANCING COLD FRONT.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

IDZ007-190400-
/O.CON.KMSO.WI.Y.0011.000000T0000Z-071019T0400Z/
OROFINO/GRANGEVILLE REGION-
157 PM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

STRONG SOUTH WINDS ARE PICKING UP OVER THE CAMAS PRAIRIE IN NORTH
CENTRAL IDAHO THIS AFTERNOON AND EVENING. SUSTAINED WINDS 30 TO 40
MPH WITH GUSTS UP TO 50 MPH WILL OCCUR AROUND THE GRANGEVILLE AREA.
WINDS WILL DIMINISH BY LATE EVENING.

ON FRIDAY AFTERNOON STRONG WINDS ARE POSSIBLE AGAIN OVER THE CAMAS
PRAIRIE AHEAD OF AN ADVANCING COLD FRONT.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 190132
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
732 PM MDT THU OCT 18 2007

IDZ007-008-190245-
/O.CAN.KMSO.WI.Y.0011.000000T0000Z-071019T0400Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
632 PM PDT THU OCT 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS HAVE BEGUN TO DECREASE THIS EVENING AND THIS TREND IS
EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE EVENING.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

STRONG SOUTH WINDS ARE EXPECTED TO RETURN ON FRIDAY IN ADVANCE OF
A COLD FRONT APPROACHING NORTH-CENTRAL IDAHO. PLEASE MONITOR
FORECASTS FOR THE LATEST UPDATE TO THIS DEVELOPING SITUATION. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 17, 7:42 PM PDT, 35 minutes earlier.

Area forecast discussion, Oct 17, 7:42 PM PDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
842 PM MDT WED OCT 17 2007

.UPDATE...ONLY SIGNIFICANT CHANGE THIS EVENING WAS TO DECREASE
POP AND QPF COVERAGE OVER NORTHWEST MONTANA. MINOR CHANGES DONE TO
TONIGHTS LOW TEMPERATURES.

&&

.DISCUSSION...SHOWER ACTIVITY THIS EVENING HAS BEEN MOSTLY
CONCENTRATED ON WEST CENTRAL MONTANA AND NORTH CENTRAL IDAHO.
BOTH NAM AND GFS INDICATING MOST OF THE ACTIVITY WILL DIE OFF BEFORE
REACHING THE NORTHWEST PART OF THE STATE INCLUDING GLACIER PARK.
HOWEVER...STILL KEEPING SLIGHT CHANCE IN THE MOUNTAINS AS THERE IS
ISOLATED CONVECTION CURRENTLY IN EASTERN WASHINGTON. ONLY MINOR
TWEAKS DONE TO LOW TEMPERATURES. OTHERWISE FORECAST LOOKS ON TRACK
FOR TONIGHT.

&&

.AVIATION...CLOUDS AND SOME SHOWER ACTIVITY WILL REMAIN OVER THE
AREA TONIGHT...MAINLY OVER THE MOUNTAINS. THUS...MOUNTAIN
OBSCURATION WILL BE A FACTOR. PLEASE SEE APPROPRIATE TERMINAL
FORECASTS.

&&

.PREV DISCUSSION... /ISSUED 246 PM MDT WED OCT 17 2007/

DISCUSSION...COLD AIR ALOFT WILL CONTINUE TO MOVE OVER THE
NORTHWEST THROUGH THURSDAY MORNING AS THE BROAD LOW PRESSURE
TROUGH MOVES EAST INTO THE MIDWEST. WITH MOIST AIR AND STRONG MID
LEVEL FLOW OVER THE REGION...EXPECTING MAINLY MOUNTAIN SHOWERS TO
CONTINUE THROUGH THIS TIME FRAME.

A STRONG GRADIENT IS EXPECTED TO BUILD THURSDAY AFTERNOON BETWEEN
TWO SYSTEMS: THE HIGH SURFACE PRESSURE CURRENTLY BUILDING
OVER THE NORTHERN ROCKIES...AND A STRONG LOW PRESSURE SYSTEM WHICH
WILL MOVE INTO THE PACIFIC NORTHWEST. THIS PRESSURE GRADIENT WILL
HELP PRODUCE STRONG SOUTHERLY WINDS THURSDAY AFTERNOON THROUGH AREAS
OF CENTRAL IDAHO AND WESTERN MONTANA. A HIGH WIND WATCH HAS BEEN
ISSUED...PLEASE SEE GTFNPWMSO FOR MORE DETAILS.

THIS NEXT PACIFIC FEATURE BEGIN TO IMPACT THE NORTHERN ROCKIES
BEGINNING THURSDAY AFTERNOON AS WELL. A WARM FRONT WILL MOVE IN
FROM THE SOUTHWEST BRINGING WARM MOIST AIR INTO THE AREA...WITH
WIDESPREAD PRECIPITATION. THIS SHOULD RESULT IN SOME DECENT SNOW
ACCUMULATIONS OVER THE MOUNTAINS OF THE REGION...MAINLY ABOVE
6000 FEET.

A STRONG COLD FRONT IS EXPECTED FOLLOW FRIDAY NIGHT. THIS FEATURE
WILL ALSO BRING A LOT OF PRECIPITATION TO THE REGION...MOSTLY
AHEAD OF THE FRONT. BECAUSE OF THIS...SNOW LEVELS WILL BE FAIRLY
HIGH...AND NOT EXPECTED TO BE A MAJOR IMPACT TO MOST OF CENTRAL IDAHO
OR NORTHWEST MONTANA. SNOW LEVELS WILL TO LOWER TO AROUND 4500-5000
FEET AND DRIER CONDITIONS WILL PREVAIL AS THIS FRONT SWINGS
THROUGH OVERNIGHT.

SURFACE COLD FRONT WILL EXIT THE NORTHERN ROCKIES BY SATURDAY
MORNING...HOWEVER UPPER TROUGH WILL SLOWLY MAKE ITS WAY ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH THE DAY. THIS WILL
KEEP UNSETTLED WEATHER THROUGH EARLY SUNDAY. SUNDAY MORNING HAS
THE POTENTIAL FOR SOME BANDING PRECIPITATION FROM THE IDAHO
PANHANDLE THROUGH WESTERN MONTANA AS STABLE LAYER TRAPS UNSTABLE
SURFACE LAYER AND RESIDUAL MOISTURE TO CREATE SOME ACCUMULATING
PRECIPITATION BANDS. SNOW LEVELS MAY ALSO DRIVE DOWN TO VALLEY
FLOORS FROM PRECIPITATION PROCESSES AND COLD AIR ALOFT. SUNDAY
NIGHT THROUGH TUESDAY MODELS ARE STILL ADVERTISING RIDGE BUILDING
OVER THE WESTERN UNITED STATES WITH SOME MOISTURE STREAMING OVER
THE TOP...AFFECTING NORTHWEST MONTANA. TUESDAY NIGHT AND WEDNESDAY
MODELS DIVERGE ON SOLUTIONS...GFS SWINGS ANOTHER PACIFIC SYSTEM
THROUGH WHILE THE ECMWF KEEPS RIDGE IN PLACE. CURRENT FORECAST AT
THIS TIME SUGGESTS A BLEND...THEREFORE REINTRODUCED SHOWERS
INTO THE FORECAST.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
     FOR OROFINO/GRANGEVILLE REGION.

&&

UPDATE...FOSTER
PREVIOUS DISCUSSION....STEGEMILLER/MEAD
AVIATION...MSJ
Hazardous weather outlook, Oct 17, 3:33 PM PDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
433 PM MDT WED OCT 17 2007

IDZ005>010-MTZ001>007-043-181200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
433 PM MDT WED OCT 17 2007 /333 PM PDT WED OCT 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT

SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS WILL DECREASE OVERNIGHT
TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF PACIFIC WEATHER SYSTEMS WILL MOVE ACROSS NORTHERN
IDAHO AND WESTERN MONTANA THURSDAY THROUGH SATURDAY BRINGING
SIGNIFICANT PRECIPITATION. SNOW LEVELS WILL VARY FROM DAY TO
DAY...BUT SHOULD BE AT OR ABOVE 5000 FEET MUCH OF THIS PERIOD.
TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS OVER
THE HIGHER PASSES.

IN ADDITION...STRONG SOUTH WINDS ARE EXPECTED ACROSS THE CAMAS
PRAIRIE AREA OF NORTH-CENTRAL IDAHO THURSDAY AFTERNOON AND
EVENING...AND THEN AGAIN MID-DAY FRIDAY. A HIGH WIND WATCH IS IN
EFFECT...PLEASE SEE GTFNPWMSO FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.